My sister takes Nexium for acid reflux. Now she has started have pain in her knees. I talked her into stopping nexium for a while and the knee pain subsided. However, she said that she had to have the acid reflux medicine. Could the nexium have caused fluid in her knees? And if so what is an alternative?
Nexium is suppose to be a cleaner version of Prilosec. I have tried all of the acid blockers and Nexium is my last resort before surgery is necessary. While on Prilosec, I couldn't lift a dumbbell which wasn't good because I worked in a Lady's gym. Nexium...I have been on this for 6 years now and the only side effect I have is diarrhea. My gastroenterologist does not seem to be concerned because the Nexium is working for me. Nexium is not suppose to effect the joints. Have your sister talk to her doctor. He may want to do some tests on her knee. It could be other issues.
I believe I did hear a piece on the news - a brief bit as news usually goes, that some of the PPIs can cause joint problems. Google "side effects of Nexium". I took Nexium for 5 or 6 years and each day was misery with uncontrollable diarrhea, and pain. I am almost certain that there is a connection. It has many side effects, but I no longer have my pharmacy print-out of the side effects listed. My doctor told me Prevacid would not cause severe colitis, but it did. My GI doctor said it could, and I googled "Prevacid side effects" and found a Mayo Clinic article which stated that not only Prevacid, but Prilosec, and the other PPI drugs could in certain people cause severe colitis lasting for weeks. Different people have different side effects, some people have no side effects to the the same drug.
I started taking nexium about 3 weeks ago an I started having pain in my right knee, I tried taking it every other day but the pain still kept on.I was taking pepcid also and they both helped me with the acid reflux, but they both gave me joint an knee pain.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.